Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Yellowish substance on armpit hair. Excess sweating. Is it a fungal infection?

Hello, my name is Jack. Male age 21. A strange yellow/white substance has been growing on my armpit hair. Not all hair is affected for some reason but it has been consistently troubling me. I believe it to be some sort of fungus that feeds on the sweat of my under-arm ( may also cause excess sweating? ) I ve done a bit of research but found little that solidly matches this. I ve tried shaving, which helps temporarily but generally within a couple of weeks it begins to appear again. i ve tried shampooing in case it was a build up of dead skin cells which only mildly improved the situation. One of the popular answers is a reaction that happens when my sweat mixes with deodorant but I rarely use deodorant so i highly doubt that is the cause. There is no itching or irritation of the affected area, the only effect would appear to be excess sweating in situations one wouldn t ordinarily sweat. also the aforementioned yellowy white-ish substance similar to dead skin cells ( or perhaps what you d find in a blackhead? ) please share your thaughts.
Asked On : Sun, 2 Dec 2012
Answers:  1 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Infectious Diseases Specialist 's  Response
Welcome to HCM.
I am suspecting white piedra infection of the hair. This is caused by a fungus called Trichosporon begeilii. It is common in hair of scalp, armpits and pubic hair. The hair has small white nodules attached to them. It does not cause any itching as skin involvement is not there. I suggest you get a KOH (potassium hydroxide) examination of the hair to confirm diagnosis.
Shaving of the hair is treatment of choice.
Get in touch with a dermatologist for prescription of antifungal cream.
Answered: Sat, 19 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor